Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 22, 2022, 8:58 AM CDT for Cedar County, Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2022, 8:58 AM CDT (13:58 UTC)
- Expired
- Apr 22, 2022, 4:26 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 17.38 ft at Apr 22, 2022, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 5:54 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 22, 5:54 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 554 AM CDT Fri Apr 22 2022 Key Messages: 1. Windy conditions today and Saturday. Possibly advisory criteria winds on Saturday in the west. 2. Warm temperatures today and Saturday. 3. Potential for heavy rain and strong/severe thunderstorms Saturday night into Sunday night. Excessive rain potential as well. 4. Cooler and drier air moves into the area behind the front on Monday. .SHORT TERM...(Today and tonight) Issued at 244 AM CDT Fri Apr 22 2022 Conditions were mild and humid across the area early this morning with temperatures still in the mid 60s across the area and dew points in the low to mid 60s. Convection has shifted well to the north into northern MO/Nebraska/Iowa tonight. Looks like the surface front has shifted north of the CWA into central MO where dewpoints were in the lower to middle 50s on the northern side of the front. Low level jet in the plains was feeding into the convection north of our CWA. Upper level trough will shift east into the Rockies during the day today with upper level jet streak of 130+ kts at the base of the trough over the southern Rockies. Strong south-southwesterly winds of 35 to 45 kts at 850 mb will continue during the day today ahead of the low in the Rockies with a tightening pressure gradient at the surface extending eastward into our CWA. Winds today will be gusty in the 35 to 40 mph range in the western CWA, but look like they will stay just shy of wind advisory criteria at this time. Convection should remain north of the area with the front acting as the main forcing mechanism for convection. Highs should reach the low to mid 80s today. Have gone with a mix of the NBM deterministic values and 50% nbm percentile for highs today with the deterministic on the lower end of the fairly tight box and whisker plot for todays highs. This bumps up highs a degree or two from the deterministic values. For tonight, low level jet in the plains really begins to increase with 60 to 70+ kts at 850mb. Dry line should be a focus for new convection out in the high plains initially and then move into the central portion of KS before diminishing closer to morning. Convection will be aided by the exit region of an upper level jet shifting into the high plains tonight. It will be another mild night across the area with lows in the low to mid 60s once again. .LONG TERM...(Saturday through Thursday) Issued at 244 AM CDT Fri Apr 22 2022 On Saturday, the low will move into the Dakotas, with the surface front extending southwestward out of the low into Kansas. Gusty surface winds are once again expected, with good signals for a potential wind advisory in the western CWA during the day. Any remaining convection from the night before does not look very impressive during the morning with maybe a few showers remaining in the far western CWA. We could start to see new convection developing in the west late in the day and this will transition eastward into the CWA Saturday night. With a southwest flow aloft and additional jet energy to the southwest and a secondary trough, the front will be slow to move through the area and we'll see continued chances for convection from Saturday night into Monday morning. Not overly impressed with the instability over the area with this system, so the main risk will likely be with the chance for excessive rainfall. While our most recent event on Thursday was more scattered, some areas received very heavy rain amounts and can't take any additional heavy rain before flooding. With a prolonged event, where we will see widespread 1 to 2 inches of rain, we will probably have some areas which may experience excessive rain and flooding. Future shifts may need to contemplate a flood watch if this signal continues. Highs on Saturday prior to the rainfall will again get into the upper 70s to low 80s across the area, but the highs on Sunday will be held back by the cloud cover and rainfall in the 60s to mid 70s in the far southeast CWA. Behind the front on Monday, cooler and drier air will work into the area with highs generally in the 60s both Monday and Tuesday. Will start to see gradual warming for the middle to later part of the next work week with the next system developing in the plains and bringing the next chance for convection late in the week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 550 AM CDT Fri Apr 22 2022 Gusty winds are expected today out of the south with some gusts up to 30 kts possible. The wind gusts will continue into tonight, possibly even more gusty than during the day today as the pressure gradient increases ahead of the next system. May have some brief MVFR/IFR this morning at BBG/SGF, but only for an hour two at the onset of the 12z TAFS. Low level wind shear of 45 to 60 kts will be possible late tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 22, 3:30 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 330 AM CDT Fri Apr 22 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 330 AM CDT Fri Apr 22 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Gusty winds are expected across the area today with some wind gusts over western Missouri and southeast Kansas in the 30 to 40 mph range. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Windy conditions are expected on Saturday with some gusts over western Missouri and southeast Kansas in the 35 to 45 mph range. Showers and thunderstorms will begin to move into the area late Saturday and will continue with thunderstorm chances into Monday morning. Some marginally strong to severe storms will be possible, but the main risk will be with the potential of excessive rainfall and flooding over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:22 PM CDT | Special Weather Statement | SGF | Pulaski | 23 min |
| Apr 21, 7:44 PM CDT | Special Weather Statement | SGF | Pulaski | 31 min |
| Apr 22, 12:22 PM CDT | Wind Advisory | SGF | Barton, Jasper, Vernon | 7 hr |
| Apr 22, 3:05 PM CDT | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 20 more | 28 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.